I have been on suboxone for 8 months now for an opiate addiction. Around 8 months ago I started having occasional back pain and told my doctor about it. I asked if it was from the suboxone and he told me it wasn't (although it is a side effect). 4 months ago I started having constant and severe back pain. They told me I was having muscle spasms and prescribed me muscle relaxers and told me to start physical therapy. A few weeks after my back pain started, I started having widespread pain into my legs, neck, shoulders, head, etc. I did physical therapy and chiropractic for two months with no impact on my back pain. They then did an MRI on my back and the results came back normal. They have also tested me for hep C, thyroid problems, a vitamin D deficiency and whatever else they can test for in the urine and blood and all the results were normal. I have seen several doctors and a couple have told me my symptoms are in agreeance with the diagnosis of fibromyalgia. I also had a spine specialist tell me to get off the suboxone because that could be causing the pain. I have greatly decreased my dose from 32mg on my worst days to 8 mg and am not feeling better yet, although Im sure im feeling a little withdrawl too. To me, it seems that if suboxone were causing this pain, then the pain would have started when I started the suboxone instead of 5 months into my treatment. So I ask you, could suboxone be causing my pain??? HELP PLEASE- I have lost my job and all semblance of a normal life because of the pain and I am only 24 yrs old...
4 Apr 2011
Every once in a while we do see a post here where someone starts subs and has major pain, but it usually is when they first get on it, and sometimes when they are switched to the films as opposed to the tablets. Increasing pain levels are not the norm for suboxone when it is being used to treat opiate dependence. Pharmacists are actually the true experts when it comes to medications, and will likely be the best people to ask about this, and you should probably ask a few of them, see if you can find a compounding pharmacist, and ask a couple of them. I think anything is possible with suboxone, but can not be sure it is causing the pain, but it could be. Sounds like you have done everything else you can to try and figure this out, you got a second and third opinion, you did physical therapy, and had many tests to rule things out. Hope you get and answer and some relief very soon. You are in my Prayers. Patti ps, you might give subutex a try, just to see if it is being caused by the naloxone in the suboxone, if the pharmacists all agree they don't think it is the suboxone.
30 May 2013
I am so glad i have found this thread. I to am having severe back pain. Starts at my lower right side of my back and radiates all the way down my leg. I asked my doc at my last sub appointment and he told me it was my siatic nerve. Im 29 and have had surgeries, broken bones, along with other circumstances that had caused pretty bad pain in the past. BUT NOTHING!!! has been as bad as what im going threw right now. At first i could just take a few adville a day to help, but as of right now taking 12+ a day is not even touching the pain.some days it almost to the point where im in tears. Nothing i do helps. Sitting, standing, bending down, lying down, nothing.
I should have mentiond earlier that iv been on sub for almost 4 years now. Came down 2 months ago from 3-8mg. strips to 2-8mg. a day. I am starting the taper down method. 4 years is long enough. I have my life back and havnt touched any kind of drugs since iv been taking the sub. Iv since got married, bought a house, and have our first babby on the way. And that is the main reason im wanting off the sub. Why is it just now starting after all this time. Maybe it isnt the sub and i really have something screwed up in my back. We will find out friday when i go to a real doc and have xrays and mri's done. But know that i know about this awful side effect i will mention it to him if nothing is found in the test they run.
I apologize if this post is hard to read im not the best writer. And thanks for listening to my problem.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Suboxone (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I want to go see a doctor for opiate addiction and get on suboxone but don't want any problems with?
... getting life insurance in the future our anyone finding out about my addiction since not one person has found out yet. so I wanted to find out if ...
2 answers • 27 Oct 2010
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
... to money I had to detox quick off the methadone and thought I would die. I have been on and off Suboxone for the past four years and I just want ...
5 answers • 7 Dec 2010
The reason I ask is because I have been an opiate addict for 3 years. Non stop all day every day. I was taking tramadol. The withdrawals are ...
4 answers • 19 Apr 2011
I've had severe back pain for over ten years and been prescribed every opiate there is. Dependency has been standard for me but I recently ...
7 answers • 15 May 2011
I have just recently gotten back on the methadone program for treatment of my heroin addiction. I've been hearing bits and pieces of info about ...
4 answers • 26 Jul 2011